Monday, November 26, 2012

Reumofan Plus Supplements

Just a quick post this morning.

Those of us with arthritis in any form, whether psoriatic or otherwise, know the stiffness and pain that comes with the condition, which can be debilitating. Sometimes we might feel the need for a painkiller or two to help us through the day. Personally, I stay away from painkillers as much as possible because of the side-effects that can aggravate my psoriasis.

I do supplement though, with glucosamine, chondroitin and hyaluronic acid to boost the synovial fluid in my joints. More fluid translates into more cushioning and more comfortable joints. We tend to trust the labels that we read on the supplements and medications that we take, basing decisions on what ingredients are listed on those labels. And it is right that we should be able to trust what is printed on those labels.

The health supplement industry is mostly unregulated, so it is worrying to learn of companies that are abusing the system, or the lack of an oversight authority to which they might otherwise have to answer. One of those companies taking advantage appears to be Riger Naturals in Mexico, which produces and distributes products under the names of Reumofan Plus and Reumofan Plus Premium. They are claimed to be all natural and the labels list only natural ingredients. They are marketed as supplements to ease joint and muscle pain.

However, after reports of various health problems and even deaths, the FDA has analysed these products and found varying amounts of three unlisted ingredients that are not natural and are actually prescription drugs. They can conflict with other prescriptions and can cause serious bodily harm. To make it worse, it is dangerous to stop cold-turkey with one of the unlisted ingredients, so it must be gradually reduced instead.

This was reported months ago but a quick search on the Internet still brings up companies that are selling these products. If you are using them, please read whatever information you can find about them and speak to your doctor about how to safely wean yourself off them and onto something that is less risky to your health.

You can read more about this at Daily Health News .